MAUDE Adverse Event Report: EXACTECH, INC. BIOLOX DELTA OPTION FEMORAL HEAD 36MM OD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

EXACTECH, INC. BIOLOX DELTA OPTION FEMORAL HEAD 36MM OD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Model Number BIOLOX DELTA OPTION FEMORAL HEAD 36MM OD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, approximately 6 months postop a right hip revision, the (b)(6) y/o female patient developed laxity in her right hip.The surgeon upsized the femoral head and achieved better tension in the joint.Patient was last known to be in stable condition following the event.The device will not be returned for evaluation due to hospital threw device away.Per ifu # 700-096-018: device specific risks - fracture, migration, loosening, subluxation, or dislocation of the prosthesis or any of its components, any of which may require a second surgical intervention or revision.Excessive wear of the implant components secondary to impingement of components or damage of articular surfaces, disassociation of modular components.Osteolysis.Unintended bone fractures.Limb length discrepancy.Decreased range of motion.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the instability issues and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.Concomitant medical products.Biolox delta adapter 16/18-12/14; +7mm (cat#: 170-50-07 / serial#: (b)(4)).
 
Event or Problem Description
As reported, approximately 6 months postop a right hip revision, the (b)(6) y/o female patient developed laxity in her right hip.The surgeon upsized the femoral head and achieved better tension in the joint.Patient was last known to be in stable condition following the event.The device will not be returned for evaluation due to hospital threw device away.

Brand Name
BIOLOX DELTA OPTION FEMORAL HEAD 36MM OD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11445122
Report Number1038671-2021-00098
Device Sequence Number14456551
Product Code JDI
UDI-Device Identifier10885862155573
UDI-Public10885862155573
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K103012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberBIOLOX DELTA OPTION FEMORAL HEAD 36MM OD
Device Catalogue Number170-36-50
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age68 YR